Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 57, NWS San Angelo, TX

June 24, 2019Menard County, Schleicher County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 24, 2019, 6:45 PM CDT for Menard County, Schleicher County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 6:45 PM CDT (23:45 UTC)
Expired
Jun 24, 2019, 7:30 PM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Menard County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 69 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 6:55 PM CDTTORNADO12 N Fort Mckavett, TXCOUNTY OFFICIALS RECEIVED A CALL OF A ROOF BEING LIFTED OFF A HOUSE. STORM CHASER REPORTED SEEING A TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 3:13 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

854 
WFUS54 KSJT 242345
TORSJT
TXC327-413-250030-
/O.NEW.KSJT.TO.W.0057.190624T2345Z-190625T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
645 PM CDT Mon Jun 24 2019

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Southeastern Schleicher County in west central Texas...
  Western Menard County in west central Texas...

* Until 730 PM CDT.
    
* At 645 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles north of Fort Mckavett, or 17 miles west of
  Menard, moving south at 15 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Fort Mckavett around 710 PM CDT.

Other locations impacted by this tornadic thunderstorm include Camp
Sol Mayer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3100 10019 3105 10001 3079 9985 3071 10014
      3071 10016 3072 10016
TIME...MOT...LOC 2345Z 343DEG 14KT 3093 10009 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

JW
1 follow-up statement
387 
WWUS54 KSJT 250002
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
702 PM CDT Mon Jun 24 2019

TXC327-413-250030-
/O.CON.KSJT.TO.W.0057.000000T0000Z-190625T0030Z/
Schleicher TX-Menard TX-
702 PM CDT Mon Jun 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN SCHLEICHER AND SOUTHWESTERN MENARD COUNTIES...
    
At 702 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fort Mckavett, or 17 miles west of Menard, moving
south at 15 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Fort Mckavett around 710 PM CDT.

Other locations impacted by this tornadic thunderstorm include Camp
Sol Mayer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3094 10017 3101 9999 3079 9985 3071 10014
      3071 10016 3072 10016
TIME...MOT...LOC 0002Z 343DEG 14KT 3087 10007 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

JW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 24, 2:54 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 24, 2:54 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
254 PM CDT Mon Jun 24 2019

.SHORT TERM...
(Tonight and Tuesday)

Skies have cleared across West Central Texas this afternoon in the
wake of morning stratus and rain showers across the Heartland.
Temperatures have climbed back up into the mid to upper 90s across
the Concho Valley and northern EdwardS Plateau as a result.
Meanwhile, an outflow/stationary boundary is draped across the Big
Country...with the dry line positioned back to the west across the
Permian Basin and Trans Pecos. South of the outflow boundary ML CAPE
values have risen to around 4000 J/KG (per SPC mesoanalysis) from
the Concho Valley southward to the I-10 corridor with little in the
way of CINH remaining. Hi res model guidance and CAMS continue to
initiate isolated to scattered showers and thunderstorms this
afternoon and into the evening hours across the western half of the
forecast area. Given the strong instability and moderate deep layer
shear, a few storms may reach strong to severe levels. Primary
hazards will be large hail, damaging winds, and frequent lightning.

Most of the showers/storms will dissipate shortly after sunset with
the loss of daytime heating but will keep a slight chance of PoPs
going overnight for any lingering showers/storms. Tuesday looks
mostly dry across the area as upper ridging begins to build in across
west Texas. Will maintain a chance of PoPs mainly across the
southeastern half of the area where a few scattered showers may
develop in the afternoon. Otherwise, highs will be in the lower to
mid 90s under partly cloudy skies.

.LONG TERM...
(Wednesday through next Monday)

...Typical summer weather returns to West Texas...

The overall weather pattern will be quiet through this time
period. Some leftover showers and thunderstorms may be hanging
around late Tuesday night and into Wednesday morning. Any storms
will be weak and should be either dissipating or moving out of our
area by day break on Wednesday. With the arrival of a large upper
level ridge across much of the intermountain west, a more summer
like pattern will persist across much of western Texas in the long
term. The bulk of the thermal ridge axis will remain over the
intermountain west and desert southwest, so temperatures will be
right at or 1 to 2 degrees above seasonal normals for this time of
year. Highs from Wednesday through the weekend will be in the
upper 80s to low 90s. Some of the long range models hint at the
return for some isolated rain chances to return to the forecast by
the start of next week. Decided to forego any mention of POPs at
this time and keep the forecast dry through the long term.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  90  70  91 /  30  10  20   5
San Angelo 	 71  93  70  93 /  30  10  10   5
Junction 	 72  91  70  91 /  30  30  20   0
Brownwood 	 71  89  70  90 /  20  20  20   5
Sweetwater 	 69  91  70  91 /  30  10  20   5
Ozona      	 70  90  69  88 /  30  10  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

42/40
Hazardous weather outlook, Jun 24, 2:44 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service San Angelo TX
244 PM CDT Mon Jun 24 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
244 PM CDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Additional thunderstorms are expected this afternoon through this
evening, mainly across the Concho Valley and Hill Country. Some
of these storms may become severe and produce damaging winds,large
hail, heavy rain and lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Local storm report, Jun 24, 6:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
627 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             5 NNW SAN ANGELO        31.52N 100.48W
06/24/2019  E1.00 INCH       TOM GREEN          TX   TRAINED SPOTTER

&&

AW
Local storm report, Jun 24, 6:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
630 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             3 SSE GRAPE CREEK       31.54N 100.52W
06/24/2019  E1.00 INCH       TOM GREEN          TX   TRAINED SPOTTER

&&

AW
Local storm report, Jun 24, 6:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             4 SW CHRISTOVAL         31.15N 100.55W
06/24/2019  E1.00 INCH       TOM GREEN          TX   PUBLIC

&&

AW
Local storm report, Jun 24, 6:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
640 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             8 ENE KNICKERBOCKER     31.31N 100.50W
06/24/2019  E1.00 INCH       TOM GREEN          TX   TRAINED SPOTTER

&&

AW
Local storm report, Jun 24, 6:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             3 SSW CHRISTOVAL        31.15N 100.52W
06/24/2019  E1.00 INCH       TOM GREEN          TX   PUBLIC

&&

AW
Local storm report, Jun 24, 6:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             4 E SAN ANGELO          31.44N 100.39W
06/24/2019  E1.00 INCH       TOM GREEN          TX   TRAINED SPOTTER

&&

AW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:42 PM CDTSpecial Weather StatementSJTCallahan63 min
Jun 23, 7:44 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman46 min
Jun 23, 8:03 PM CDTSpecial Weather StatementSJTCallahan42 min
Jun 23, 8:09 PM CDTAreal Flood AdvisorySJTCallahan51 min
Jun 23, 8:29 PM CDTSevere Thunderstorm WarningSJTCallahan61 min
Jun 23, 8:49 PM CDTSevere Thunderstorm WarningSJTBrown41 min
Jun 23, 9:21 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman54 min
Jun 23, 9:46 PM CDTSpecial Weather StatementSJTColeman59 min
Jun 23, 10:09 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman66 min
Jun 23, 10:29 PM CDTFlash Flood WarningSJTCallahan2 hr
Jun 23, 11:11 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman64 min
Jun 24, 3:08 PM CDTSpecial Weather StatementSJTRunnels37 min
Jun 24, 3:39 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green51 min
Jun 24, 4:12 PM CDTAreal Flood AdvisorySJTConcho, Runnels, Tom Green3 hr
Jun 24, 4:22 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green38 min
Jun 24, 4:23 PM CDTSevere Thunderstorm WarningSJTSterling38 min
Jun 24, 4:25 PM CDTSevere Thunderstorm WarningSJTRunnels39 min
Jun 24, 4:59 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green46 min
Jun 24, 5:03 PM CDTAreal Flood AdvisorySJTSterling3 hr
Jun 24, 5:06 PM CDTSevere Thunderstorm WarningSJTSterling39 min
Jun 24, 5:09 PM CDTSpecial Weather StatementSJTRunnels51 min
Jun 24, 5:10 PM CDTSpecial Weather StatementSJTSterling50 min
Jun 24, 5:13 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling47 min
Jun 24, 5:26 PM CDTAreal Flood AdvisorySJTConcho, Tom Green3 hr
Jun 24, 5:42 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green48 min
Jun 24, 5:51 PM CDTTornado WarningSJTConcho, Schleicher, Tom Green39 min
Jun 24, 5:52 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling, Tom Green38 min
Jun 24, 6:13 PM CDTAreal Flood AdvisorySJTTom Green3 hr
Jun 24, 6:17 PM CDTAreal Flood AdvisorySJTCoke, Sterling2 hr
Jun 24, 6:24 PM CDTSevere Thunderstorm WarningSJTCoke, Tom Green51 min
Jun 24, 6:29 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green46 min
Jun 24, 6:35 PM CDTSevere Thunderstorm WarningSJTSchleicher, Tom Green40 min
Jun 24, 6:53 PM CDTFlash Flood WarningSJTTom Green3 hr

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.